Alert archive / Wisconsin / Freeze Warnings in 2018
Freeze Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Oct 12, 2018, 2:52 PM CDT for 8 counties in Wisconsin. It took effect at Oct 12, 2018, 10:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2018, 2:52 PM CDT (19:52 UTC)
- In effect from
- Oct 12, 2018, 10:00 PM CDT
- Expired
- Oct 13, 2018, 9:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 20 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196 WWUS73 KGRB 121952 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 252 PM CDT Fri Oct 12 2018 WIZ022-038>040-045-048>050-130400- /O.NEW.KGRB.FZ.W.0003.181013T0300Z-181013T1400Z/ Door-Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet- Manitowoc- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 252 PM CDT Fri Oct 12 2018 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY... The National Weather Service in Green Bay has issued a Freeze Warning, which is in effect from 10 PM this evening to 9 AM CDT Saturday. * TEMPERATURES...Low temperatures will drop to 27 to 32, except over far northern Door county. * IMPACTS...Cold temperatures will damage or kill unprotected vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ Kieckbusch
2 follow-up statements
961 WWUS73 KGRB 130331 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1031 PM CDT Fri Oct 12 2018 WIZ022-038>040-045-048>050-131400- /O.CON.KGRB.FZ.W.0003.000000T0000Z-181013T1400Z/ Door-Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet- Manitowoc- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 1031 PM CDT Fri Oct 12 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... * TEMPERATURES...Low temperatures will drop to 27 to 32, except over far northern Door county. * IMPACTS...Cold temperatures will damage or kill unprotected vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ Kurimski
677 WWUS73 KGRB 130928 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 428 AM CDT Sat Oct 13 2018 WIZ022-038>040-045-048>050-131400- /O.CON.KGRB.FZ.W.0003.000000T0000Z-181013T1400Z/ Door-Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet- Manitowoc- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 428 AM CDT Sat Oct 13 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...Low temperatures will drop to the 23 to 30 degree range across much of the freeze warning area, except over far northern Door county. * IMPACTS...Cold temperatures will damage or kill unprotected vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Oct 12, 2:44 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 12, 2:44 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 244 PM CDT Fri Oct 12 2018 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Saturday Issued at 243 PM CDT Fri Oct 12 2018 Expect clearing to occur from west to east during the late afternoon and evening as a ridge of high pressure noses into the region. Given that we will remain in the pressure gradient on the northern periphery of the surface high, winds are unlikely to completely decouple overnight. Even so, temperatures will not have far to fall to reach the freezing mark, and will likely get there by late evening. Did not go quite as cold as MOS guidance, but went with lows in the lower to middle 20s northwest to the upper 20s and lower 30s in the Fox Valley and lakeshore areas. Will take another swing at a freeze warning for our southeast counties (the growing season has ended farther northwest), and it is a better bet tonight with a high likelihood of clearing and lighter winds. Clouds and southwest winds will increase ahead of an approaching cold front on Saturday. Generally dry conditions are anticipated, outside of a slight chance of showers in far north central WI. The southwest flow will pull milder air into the region, allowing highs to warm into the middle 40s to lower 50s. .LONG TERM...Saturday Night Through Friday Issued at 243 PM CDT Fri Oct 12 2018 Much colder than normal temperatures can be expected through the middle of next week, followed by a warming trend to end the week. There will be chances for precipitation at times, but amounts should be light. Models continued to indicate that the mean upper flow will be out of the northwest into the middle of the upcoming week. This pattern will keep the area rather cool, with highs mostly in the upper 30s and 40s Sunday through Wednesday. Short waves in the northwest flow, along with the passage of a couple of cold fronts, will bring chances for rain and/or snow. The cold front passing through the area over the weekend will bring a chance for showers across the entire forecast area, but subsequent systems should primarily impact north-central Wisconsin. Time of day will be a major factor in determining what type of precipitation falls in the north. A warming trend is expected for the latter half of next week as flow aloft becomes more zonal and return flow around a high pressure system causes surface winds to back west and then southwest. The high should also help to keep this part of the forecast dry. && .AVIATION...for 18Z TAF Issuance Issued at 1240 PM CDT Fri Oct 12 2018 MVFR flight conditions should improve to VFR over most of the region between 20z-22z, as a ridge of high pressure builds in from the west. Widespread clearing is expected during the late afternoon and evening, along with decreasing west winds. Gusty southwest winds and increasing clouds will occur in advance of a cold front Saturday morning, but VFR conditions will prevail. && .GRB WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 10 PM this evening to 9 AM CDT Saturday for WIZ022-038>040-045-048>050. && SHORT TERM.....Kieckbusch LONG TERM......MG AVIATION.......Kieckbusch
Hazardous weather outlook, Oct 12, 2:47 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 247 PM CDT Fri Oct 12 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 247 PM CDT Fri Oct 12 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Due to recent heavy rainfall, several rivers remain above bankfull and a few have reached minor flood stage. Low temperatures are forecast to fall into the upper 20s to lower 30s over the Fox Valley and lakeshore areas tonight. Temperatures this cold will result in a frost or freeze, and damage to cold sensitive plants. .DAYS TWO THROUGH SEVEN...Saturday through Friday Several rivers will remain above bankfull through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-132000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 247 PM CDT Fri Oct 12 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Friday Conditions hazardous to small craft will occur Saturday afternoon and Saturday night, due to gusty southwest winds and building waves. Conditions hazardous to small craft are also possible on Tuesday. Kieckbusch/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:24 AM CDT | River Flood Warning | GRB | Marinette | 3 days |
| Oct 12, 3:50 PM CDT | Small Craft Advisory | GRB | 39 hr |
Nearby
Freeze Warnings in Wisconsin, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.